Hail, Delaware
- When
- April 18, 2:04 PM CST
- Where
- Delaware County, West Siloam Spgs
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.170, -94.600
Severe thunderstorms moved across northeast Oklahoma during the afternoon and evening hours of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms moved across northeast Oklahoma during the afternoon and evening hours of the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 18, 1:43 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT SAT APR 18 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW BREAKS IN THE CLOUDS HAVE ALLOWED FOR ADDITIONAL DESTABILIZATION ACROSS THIS AREA WITH LIFTED INDICES AROUND -6 DEG C SOUTH OF TULSA. A FEW OF THESE STORMS COULD CONTINUE TO INTENSIFY THROUGH THE AFTERNOON HOURS WITH THE THREAT FOR LARGE HAIL. THE GREATER SEVERE WEATHER THREAT WILL LIKELY OCCUR THIS EVENING AS STORMS DEVELOP ALONG COLD FRONT/DRY LINE AND PUSH INTO NORTHEAST OKLAHOMA. MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN ACROSS AFOREMENTIONED AREA THIS EVENING INTO THE OVERNIGHT HOURS AS VERY COLD 500 MB AIR SWINGS AROUND BASE OF UPPER LOW. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE ON THE BACKSIDE OF SYSTEM INTO SUNDAY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE SHIFTING EAST BY LATE AFTERNOON. REMAINDER OF THE FORECAST GENERALLY STAYED CLOSE TO THE MAV/MEX GUIDANCE. RAIN CHANCES WILL REMAIN LOW THROUGH MUCH OF NEXT WEEK WITH WARMING TREND AS UPPER RIDGE BUILDS OVER THE CENTRAL/SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 66 47 69 / 70 30 0 0 FSM 56 68 46 69 / 70 30 10 0 MLC 52 69 45 71 / 50 10 10 0 BVO 50 65 44 70 / 90 40 0 0 FYV 51 63 41 64 / 90 40 0 0 BYV 52 62 42 63 / 90 50 10 0 MKO 52 66 44 69 / 60 20 0 0 MIO 53 65 44 67 / 90 40 0 0 F10 50 65 45 70 / 60 20 10 0 HHW 54 69 48 72 / 40 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT SAT APR 18 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT SAT APR 18 2009 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DISCUSSION... AS A STRONG UPPER LOW APPROACHES FROM THE WEST... TEMPERATURES ALOFT CONTINUE TO DRAMATICALLY COOL. AT THE SAME TIME... SURFACE TEMPERATURES ARE HEATING UP... AIDED BY THINNING CLOUD COVER. THIS IS A PRESCRIPTION FOR STRONG STORMS CONTAINING LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG THE DRYLINE WEST OF OUR AREA AND WILL RAPIDLY STRENGTHEN. THIS ACTIVITY WILL TRANSLATE EASTWARD AS THE AFTERNOON AND EVENING PROGRESSES. THE HIGH DEGREE OF INSTABILITY AND ADEQUATE SHEAR WILL COMPENSATE FOR LESS THAN IMPRESSIVE LOW LEVEL MOISTURE FOR SUPERCELL DEVELOPMENT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The Tulsa radar (KINX), 87 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
13 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds estimated at 65 miles an hour blew down large tree limbs.
Heavy rain caused flooding of a few low lying areas in Tahlequah. Multiple water rescues were performed.
Nickel size hail was reported near the intersection of 11th Street and 138th East Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168665, 167780, 167781, 167782, 167783, 167784, 167785, 167786, 167787, 167788, 167789, 167790, 167791, 167792, 167793, 168666, 167795.